Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 57, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 12, 2013, 6:00 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2013, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 13, 2013, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Tazewell County, VA
The radar
The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:56 PM EDT | FLASH FLOOD | 5 Ene Richlands, VA | BANDY ROAD CLOSED DUE TO FLOODING. |
| Aug 12, 7:00 PM EDT | FLASH FLOOD | 3 Wsw Tazewell, VA | FLOODING ACROSS WITTENS VALLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
663
WGUS51 KRNK 122200
FFWRNK
VAC185-130400-
/O.NEW.KRNK.FF.W.0057.130812T2200Z-130813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1200 AM EDT TUESDAY
* AT 558 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH
THIS STORM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TAZEWELL...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
AND RAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
3724 8172 3720 8168 3721 8155 3723 8151
3723 8147 3703 8150 3704 8182 3711 8189
3715 8190
$$
RS3 follow-up statements
165
WGUS71 KRNK 122242
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT MON AUG 12 2013
VAC185-130400-
/O.CON.KRNK.FF.W.0057.000000T0000Z-130813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
642 PM EDT MON AUG 12 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1200 AM EDT
TUESDAY FOR
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
AT 635 PM EDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN IN TAZEWELL HAS SEVERAL STREETS CLOSED DUE TO
HIGH WATER. THE TAZEWELL COUNTY WARNING POINT ALSO REPORTING FLASH
FLOOD PROBLEMS ACROSS THE COUNTY...BUT UNABLE TO GIVE SPECIFICS AT
THIS TIME. THE HEAVIEST OF THE RAIN HAS MOVED EAST...HOWEVER RUNOFF
FROM THESE STORMS WILL CONTINUE TO KEEP WATER LEVELS HIGH INTO THIS
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TAZEWELL...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
AND RAVEN.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE
POSSIBLE IN THE WARNED AREA THROUGH 730 PM..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
3724 8172 3720 8168 3721 8155 3723 8151
3723 8147 3703 8150 3704 8182 3711 8189
3715 8190
$$
RS483
WGUS71 KRNK 122349
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT MON AUG 12 2013
VAC185-130400-
/O.CON.KRNK.FF.W.0057.000000T0000Z-130813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
749 PM EDT MON AUG 12 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1200 AM EDT
TUESDAY FOR
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
AT 737 PM EDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO
EARLIER THUNDERSTORMS OVER THE COUNTY HAS SEVERAL ROADS STILL CLOSED
IN THE RICHLAND AND CLAYPOOL AREAS. HEAVY RAIN ALSO HIT CENTRAL
TAZEWELL COUNTY FROM JEWELL RIDGE...BRANDY...AND CLIFFIELD. NO
FLOODING HAS BEEN REPORTED IN THIS AREA AS OF 730 PM. HOWEVER...NO
REPORTS DOES NOT MEAN FLOODING IS NOT OCCURRING. EXERCISE CAUTION
WHEN TRAVELING TONIGHT.
THE RAIN HAS MOVED EAST OF THE COUNTY. THERE ARE MORE STORMS MOVING
EAST FROM KENTUCKY...BUT MAY NOT ENTER TAZEWELL COUNTY UNTIL AFTER
MIDNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TAZEWELL...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
AND RAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
3724 8172 3720 8168 3721 8155 3723 8151
3723 8147 3703 8150 3704 8182 3711 8189
3715 8190
$$
RS572
WGUS71 KRNK 130203
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT MON AUG 12 2013
VAC185-130212-
/O.CAN.KRNK.FF.W.0057.000000T0000Z-130813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
1003 PM EDT MON AUG 12 2013
...THE FLASH FLOOD WARNING FOR
AND TAZEWELL COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
3724 8172 3720 8168 3721 8155 3723 8151
3723 8147 3703 8150 3704 8182 3711 8189
3715 8190
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:02 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 12, 4:02 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT MON AUG 12 2013
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA TONIGHT AND WILL CROSS THROUGH
THE REGION ON TUESDAY. A LARGE HIGH PRESSURE SYSTEM WILL BUILDS IN
OVER THE OHIO VALLEY AND NEW ENGLAND TUESDAY NIGHT AND
WEDNESDAY...WHICH WILL BRING IN COOLER AND DRIER WEATHER.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 300 PM EDT MONDAY...
LOW LEVEL WINDS BACK TO THE SOUTHWEST BY LATE THIS AFTERNOON THEN
BECOME NORTHWEST BEHIND THE FRONT ON TUESDAY. SURFACE AND 850 MB
FRONT ARE SOUTH OF THE FORECAST AREA BY THE END OF THE DAY
TUESDAY...WITH 850 MB TEMPERATURES STARTING TO DROP.
PRECIPITABLE WATER VALUES WERE BACK UP IN THE 1.5 TO 1.9 INCH RANGE
AND WILL REMAIN NEAR THOSE VALUES UNTIL THE FRONT GOES THROUGH.
FOCUS OF LIFT REMAINS IN THE WESTERN AND NORTHERN COUNTY WARNING
AREA WITH THE SHORT WAVE COMING OUT OF KENTUCKY THIS EVENING. HRRR
HAS THIS PRECIPITATION IN THE COUNTY WARNING AREA BETWEEN 6PM AND
2AM. ALSO EXPECTING SCATTERED LATE AFTERNOON AND EVENING
THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE INTO THE ADJACENT
FOOTHILLS. COVERAGE OF THESE STORMS WILL DIMINISH AFTER SUNSET.
PRECIPITATION WITH THE FRONT WILL HAVE THE BEST AREAL COVERAGE IN
THE WEST FROM 2AM/06Z THROUGH 12Z/8AM. THEN AS THE FRONT MOVES
SOUTHEAST INTO THE MORE UNSTABLE AIR MASS IN THE PIEDMONT...THE
HIGHEST PROBABILITY OF PRECIPITATION AFTER 18Z/2PM WILL BE EAST OF
THE BLUE RIDGE.
WILL TREND TOWARD WARMER GUIDANCE FOR OVERNIGHT LOWS AHEAD OF THE
FRONT. NOT EXPECTING A LARGE TEMPERATURE RISE IN THE WEST TUESDAY
BEHIND THE FRONT...WITH THE PRECIPITATION AND CLOUD COVER. WILL USE
A BLEND OF GUIDANCE IN THE EAST FOR HIGHS TUESDAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 230 PM EDT MONDAY...
TUESDAY NIGHT WE EXPECT SHOWERS AND SOME LINGERING STORMS TO
CONTINUE INTO THE EVENING HOURS IN ASSOCIATION WITH THE EXITING COLD
FRONT. THE GREATEST CONCENTRATION OF THESE WILL BE ALONG AND EAST OF
A LINE FROM LYNCHBURG VA TO REIDSVILLE NC. THE ACTIVITY WILL
PROGRESS EASTWARD OUR OF THE REGION AS THE NIGHT PROGRESSES.
LINGERING MOISTURE IN THE WESTERN PART OF THE AREA AND NORTHWEST
FLOW WILL ALLOW FOR SOME ISOLATED UPSLOPE SHOWERS ACROSS SOUTHEAST
WEST VIRGINIA THROUGH ABOUT MIDNIGHT.
DRIER AIR WORKS ITS WAY INTO THE REGION BY WEDNESDAY MORNING...AND
LATEST GUIDANCE PLACES THE INFLUENCE OF THE FRONT TO OUR SOUTH.
SURFACE HIGH PRESSURE WILL BUILD SOUTH ALONG THE LEE OF THE
APPALACHIANS WEDNESDAY NIGHT INTO THURSDAY. ANTI-CYCLONIC FLOW
AROUND THE HIGH MAY HELP BRING A BIT OF MOISTURE BACK INTO THE
NORTHERN MOUNTAINS AND FOOTHILLS OF OF NC DURING THIS TIME
PERIOD...ALONG WITH A SMALL CHANCE OF SOME SHOWERS.
OTHERWISE...DRIER AND COOLER WEATHER IS EXPECTED DURING THIS PORTION
OF THE FORECAST. ALTHOUGH...CLOUD COVER MAY STAY
ABUNDANT...ESPECIALLY ACROSS THE SOUTH...AS THE FLOW AROUND THE HIGH
BEGINS TO TAP ATLANTIC MOISTURE AND ADVECTS IT ACROSS OUR REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 1230 PM EDT MONDAY...
THE LATTER HALF OF THE FORECAST PERIOD WILL BE MARKED AS ONE WITH
PROGRESSIVELY INCREASING CHANCES OF PRECIPITATION. THE AXIS OF THE
DRY UPPER TROUGH AND SURFACE HIGH PRESSURE SYSTEM OVER THE REGION
WILL BEGIN TO SHIFT EASTWARD. WHILE THIS IS TAKING PLACE...MODEL
GUIDANCE OFFERS A SOLUTIONS THAT PLACE A DEVELOPING UPPER LOW OVER
THE CENTRAL U.S. AND A STRENGTHENING POTENTIAL TROPICAL LOW IN THE
NORTHERN GULF OF MEXICO. HOW THE TWO LOW PRESSURE CENTERS WILL
INTERACT WITH EACH OTHER STILL IS NOT AT A HIGH CONFIDENCE LEVEL.
HOWEVER...WHAT IS GAINING IN CONFIDENCE IS INCREASING EASTERLY FLOW
ACROSS THE REGION ON THE NORTHEAST SIDE OF THE SYSTEM/S. THIS WILL
HELP MAINTAIN THE TAIL OF THE DEPARTING HIGH ALONG THE LEE OF THE
APPALACHIANS FOR A BIT LONGER THAN EARLIER FORECASTS OFFERED. AS
SUCH...TODAY/S FORECAST FOR THURSDAY NIGHT INTO FRIDAY OFFERS A
SOMEWHAT DRIER...ALBEIT CLOUDY FORECAST FOR THE AREA. LIGHT RAIN
WILL CONTINUE TO BE MENTIONED OVER THE NORTHERN MOUNTAINS AND
FOOTHILLS OF NORTH CAROLINA.
AS WE PROGRESS INTO THE WEEKEND...CURRENT MODEL TRENDS OFFER A
STALLED DEEPENING LOW OVER THE CENTRAL U.S. WITH THE LOW ALONG THE
GULF BEING TRANSPORTED NORTHWARD ON THE EAST SIDE OF THE CENTRAL
CONUS TROUGH. THIS WOULD ALLOW FOR BETTER DYNAMICS AND MOISTURE
FLOW ACROSS THE REGION. THIS WILL LEAD TO BETTER CHANCE OF FIRST
LIGHT TO MODERATE RAIN OVER THE AREA THROUGH SATURDAY...AND THEN
BETTER CHANCES OF SHOWERS AND SOME THUNDERSTORMS BY SUNDAY. WHILE
ACTIVITY MAY TAPER OFF A BIT ON MONDAY...THE CENTRAL CONUS TROUGH
WOULD STILL BE TO OUR WEST BE A FEATURE TO POTENTIALLY INFLUENCE OUR
WEATHER PAST DAY 7.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 100 PM EDT MONDAY...
SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW THAT THE SUN WHICH
QUICKLY BURNED OFF THE MORNING FOG IS BEGINNING TO FALL BEHIND SOME
LOW LEVEL CU ACROSS THE WEST WELL AHEAD OF AN ADVANCING COLD FRONT.
BLF IS THE ONLY SITE THIS AFTERNOON WITH VCTS IN THE TAF...AS
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FAR SOUTHWEST. ALL
OTHER TAF LOCATIONS SHOULD REMAIN VFR THROUGH THE REMAINDER OF THE
DAY.
HIGH DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL ONCE AGAIN ALLOW
PATCHY FOG TO DEVELOP OVERNIGHT. AT THIS POINT ONLY HAVE LWB
DROPPING DOWN TO IFR...WITH REMAINING TAF LOCATIONS DROPPING TO
MVFR. ONLY ROA IS EXPECTED TO STAY AT VFR THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION TONIGHT AND
TOMORROW AS THE COLD FRONT SWEEPS THROUGH THE AREA. VCTS IS
MENTIONED ACROSS THE WEST LATE TONIGHT AND OUT EAST BY EARLY IN THE
DAY ON TUESDAY. BLF/LWB/BCB ARE EXPECTED TO REMAIN MVFR FROM LATE
TONIGHT THROUGH THE TAF PERIOD ON TUESDAY. LYH/DAN SHOULD RETURN TO
VFR TUESDAY MORNING BY 14Z...DROPPING BACK DOWN TO MVFR ONLY DURING
PERIODS OF SHOWERS AND THUNDERSTORMS.
THE COLD FRONT...AND ASSOCIATED HIGH PRESSURE...WILL LIKELY BE
STRONG ENOUGH TO PUSH THE TROPICAL AIRMASS OUT OF THE AREA FOR A
COUPLE OF DAYS...BRINGING A GOOD OPPORTUNITY FOR WIDESPREAD VFR
WEATHER THAT MAY LAST OVER MUCH OF THE AREA LATER TUESDAY NIGHT INTO
THURSDAY BEFORE MOISTURE BEGINS TO RETURN NORTHWARD ON THE BACK SIDE
OF THE HIGH LATE IN THE WEEK. ONE EXCEPTION WILL BE AT THE
SOUTHEASTERN WV TERMINAL FORECAST SITES...WHERE RETURN TO VFR
WEATHER WITH NO FLIGHT RESTRICTIONS MAY BE DELAYED UNTIL MID TO LATE
WEDNESDAY DUE TO COOL UPSLOPING WINDS.
&&
.HYDROLOGY...
AS OF 355 PM EDT MONDAY...
WILL ISSUE FLASH FLOOD WATCH IN THE WESTERN COUNTY WARNING AREA
WHERE FLASH FLOOD GUIDANCE IS LOW AND ALONG THE SOUTHERN BLUE
RIDGE THAT HAD HAD POCKETS OF HEAVY RAIN IN THE PAST 24 TO 48
HOURS.
LOCALLY HEAVY RAIN RATES ARE LIKELY AND WITH THE COMBINATION OF
THE SHORT WAVE COMING THROUGH THIS EVENING...THEN THE ADDED
PRECIPITATION OF WITH THE FRONT WILL ENHANCE THE THREAT OF
FLOODING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ007-009>017-
032.
NC...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NCZ001>003-018-
019.
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ042>045.
&&
SYNOPSIS...WERT
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...CF/WERT
HYDROLOGY...AMSHazardous weather outlook, Aug 12, 4:07 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 407 PM EDT MON AUG 12 2013 NCZ001>003-018-019-VAZ007-009>017-032-WVZ042>045-131100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-MERCER- SUMMERS-MONROE-GREENBRIER- 407 PM EDT MON AUG 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW OF STORMS MAY BECOME SEVERE...PRODUCING LOCALLY DAMAGING WINDS TUESDAY AS WELL. TUESDAY NIGHT THROUGH SUNDAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ018>020-022>024-033>035-043>047-058-059-131100- STOKES-ROCKINGHAM-CASWELL-YADKIN-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 407 PM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...POSSIBLY RESULTING IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...ISOLATED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...POSSIBLY RESULTING IN MINOR FLOODING. A FEW OF STORMS MAY BECOME SEVERE...PRODUCING LOCALLY DAMAGING WINDS. TUESDAY NIGHT THROUGH SUNDAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 5:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT MON AUG 12 2013
VAZ007-122230-
TAZEWELL VA-
523 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 630 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR GLEN BURKE...MOVING TO THE EAST AT 25 MPH.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. HEAVY RAIN MAY LAST 15 TO 20 MINUTES BEFORE MOVING EAST
OF A SPECIFIC LOCATION. RAINFALL RATES OF 4 TO 6 INCHES PER HOUR
WILL ALSO REDUCE VISIBILITIES TO NEAR ZERO AS THIS STORM TRACKS
EAST.
* LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
AND RAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3715 8190 3715 8189 3717 8186 3720 8176
3724 8174 3724 8172 3720 8168 3721 8155
3723 8151 3726 8150 3726 8147 3701 8150
3707 8184 3712 8189
TIME...MOT...LOC 2119Z 281DEG 23KT 3719 8191
RSSpecial weather statement, Aug 12, 5:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT MON AUG 12 2013
VAZ007-122230-
TAZEWELL VA-
544 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 630 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RAVEN...MOVING TO THE EAST AT 20 MPH.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL RATES OF 4 TO 6 INCHES PER HOUR WILL ALSO REDUCE
VISIBILITIES TO NEAR ZERO AS THIS STORM TRACKS EAST.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
ASBERRYS...
RAVEN...
CLAYPOOL HILL...
AND CEDAR BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3705 8145 3699 8156 3699 8159 3694 8165
3694 8168 3697 8171 3696 8176 3697 8179
3705 8182 3711 8189
TIME...MOT...LOC 2140Z 275DEG 24KT 3708 8188
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:02 PM EDT | Areal Flood Advisory | RNK | Smyth | 118 min |
| Aug 12, 4:17 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Giles, Grayson, Montgomery and 7 more | 27 hr |
| Aug 12, 5:23 PM EDT | Special Weather Statement | RNK | Tazewell | 67 min |
| Aug 12, 5:44 PM EDT | Special Weather Statement | RNK | Tazewell | 46 min |
| Aug 12, 6:14 PM EDT | Special Weather Statement | RNK | Tazewell | 61 min |
| Aug 12, 6:33 PM EDT | Special Weather Statement | RNK | Smyth | 57 min |
| Aug 12, 6:49 PM EDT | Special Weather Statement | RNK | Wythe | 41 min |
| Aug 12, 7:02 PM EDT | Flash Flood Warning | RNK | Bland, Wythe | 6 hr |
| Aug 12, 7:17 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 58 min |
| Aug 12, 7:34 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 6 hr |
| Aug 12, 7:58 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 62 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.